Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: hyperthyroid/ fast heart rate


 JenBlondie - Mon Jun 21, 2010 1:53 pm

hi.

Im new to this site, and the question area. Im 24 years old and 5'5. Ive been recently having a fast heart rate, and palpatations sometimes. my weight has dropped drastically. Im usually around 120lbs and now im about 100 or less. im also having heat spells. Kind of like a hot flash but worse. they go away but come frequently. i went to the doctors and my ekg was fine. they did a heart ultrasound and and everything was fine with that also. My blood work showed my thyroid levels were high. i also have this bump on the right side of my neck where it looks really swollen. i just moved to a new area out of state. should i get more tests?

Thanks so much for the help.
 Dr.M.Aroon kamath - Tue Jun 22, 2010 10:11 pm

User avatar Hi,
Your description suggests the possibility of some form of throiditis exhibiting a hyperthyroid state.There are a number of possibilities.

Diagnosis of these disorders is usually based upon the history, clinical features, & laboratory studies which may include
- Basic labs (Hb%, Total WBC,differential,ESR,blood sugar etc)
- thyroid function studies,
- thyroid antibodies,
- radioactive iodine uptake, etc.

For a more detailed account you may refer to my reply at the following link:

viewtopic.php?f=79&t=44390&hilit=thyroiditis+thyroiditis
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us